MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM FLEX SIDE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM FLEX SIDE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225312
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by affiliate via email that during shoulder repair the vapr 3.5mm flex side -ea the tip of the electrode was broken in the middle of surgery.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.The affiliate also reported all fragments were removed from the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that the vapr 3.5mm flex side -ea the tip of the electrode was broken in the middle of surgery.The complaint device is not being returned, therefore unavailable for a physical evaluation.However a photo was provided.Upon visual inspection of the photo, the device was observed and was confirmed that the active tip is broken.The complaint reported was confirmed.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.The possible root cause for the reported failure this failure has typically been observed when the electrode tip accidentally hits hard bone, or when the electrode is used as a lever during procedure.However; this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device [u1908017] number, and no non-conformances were identified.  at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device [u1908017] number, and no non-conformances were identified.

Brand Name
VAPR 3.5MM FLEX SIDE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9865939
Report Number1221934-2020-00949
Device Sequence Number3040840
Product Code GEI
UDI-Device Identifier10886705009312
UDI-Public10886705009312
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number225312
Device Catalogue Number225312
Device Lot NumberU1908017
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/28/2020
Patient Sequence Number1